Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On medicines for RA, has frequent bowel movement on stopping Lefno, weight loss. Advise?

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over 12 years. She is continuing medicines since then. Recently (about 2 months) she is experiencing with stomach upset (burning and gastric) and leads to frequent bowel movement (3 to 4 times a day). This has caused loosing weight and restriction with intake of food (non spicy and oil). The medicine consumed Lefno 20mg (10mg x 1 - 0 - 1) HCQS 200mg Zempred 4mg (currently this has been asked to stop by the Rheumatology doctor) Supracal ( calcium ) Nuril 5mg (for blood pressure) RISOFOS 35mg (Weekly 1 tab) If she stops taking Lefno then she does have Diarrhoea and the same get arrested. Also the Nexpro 10mg reduces the burning and gastric sensation in stomach. How to control the Diarrhoea when having lefno and recover the weight loss due to high Diarrhoea Kindly advice Best regards, Rajesh
Wed, 17 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,  
Internal Medicine Specialist 's  Response
Hi,

She may take Imodium tab to stop this diarrhea, this a usual side effect from the medication she has been taking.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Salah Saad Shoman, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi i am Gaurav Arya a frequent user of your site i just want to ask a question that at regular interval of 3-4 days i do have night fall and of this problem i am lossing my health please advise me some measures to stop this i actually loose 7-8 kg because of this ....please please please have a concern in this ....and one more thing i am facing this problem since 1 year

doctor1 MD

Hello, I am 40, male, non-smoker, 6ft tall and weighing 194lbs. I ve been losing weight for the past 5 months. In March I went to my cardiologist to have my heart checked. Since then I am on Lisinopril 20mg to control my bloodpressure. All the tests were fine. At the time of my doctors visit I was weighing 230lbs. So I dropped around 36 pounds in 5 months. Is that normal? Also, it doesn t stop. I keep losing weight. I changed my diet a little bit, but nothing radical though. Less soft drinks and deep fried food, other than that I have decent lunch and dinner. I don t have any pain or loss of appetite. My bowel movement is normal and stool color is light-brown to brown. Could Lisinopril be the cause of my weight loss? Also, I have anxiety and get very nervous with the slidest pain. Could anxiety also be a cause? Your thoughts and comments are more than welcome. Many thanks Michael

doctor1 MD

My wife(51 YEARS OLD) has been having temperature for now almost six weeks. Since last two weeks, the temperature has been ranging between 99 to 101 deg F. During hospitalization,following tests were carried out and they were all negative. OX 19,OX2,OX K,IGG,IGM, S.TYPHI(O,H),S.PARATYPHI(AH),S.PARATYPHIA(BH),ULTRSOUND OF ABDOMEN AND PELVIS,URINE CULTURE(NO GROWTH),CHICKUN GUNIA,RAPID MALERIA,CARDIAC COLOUR DOPLER,CT SCAN OF BRAIN,CHEST AND ABDOMEN,PAUL BUNNEL,PROCALCITONIN,CMV Igm Ab, PARANASAL SINUSES, IGG,IGM, ESR, P.C.R ETC. Following tests have indicated possibility of tuberculosis, one out of three urine samples has shown ACID FAST BACILLI, TUBERCULIN TEST CHECKED AFTER ONE WEEK SHOWS SIZE OF 15 MM, WHILE THE TEST REPORT ON THE DATE OF TESTING HAS REPORTED 7MM. IVP TEST WHICH STATES, THERE ARE CHANGES OF EARLY GRANULOMATOUS DISEASE IN RIGHT KIDNEY LIKE TUBERCULOSIS. Based upon the above three symptoms, she was prescribed AKT 4 drugs. This drug resulted into constipation, loss of appetite, which was prooved by increase SGPT to 285. AKT 4 was subsequently stopped after two weeks of use and SGPT came back to normal. After stopping AKT 4, she was being given following drugs, combutol (1200mg) Levoflox (750 mg) Since last one week, one more drug (IV INJECTION KONAMYCIN 0.75gm ) was given and last two days, one more drug R-CIN 450mg was given. Inspite of all these drugs, she has been having temperature, although the appetite hs increased. After starting the IV injection and R-CIN 450 mg capsule, she has started vomiting and so we have stopped all the medicines since yesterday and approached a Hemeopathic doctor, who has advised to stopp all the elopatic drugs for three days. I seek your expert opinion on the subject as my wife has lost @6 kg during this period and she is still having temperature to the extent of 101 max.

Recent questions on  Rheumatoid arthritis

doctor1 MD

Hi, I am having all the symptoms of underactive thyroid but my blood results have been returned 3 times as OK. However, visiting doctor again he examined my neck and told me I had a goiter and would take more bloods, I am feeling really ill and should also mention that I have Rheumatoid Arthritis and see a Rheumatologist twice a year. Could this result in my having an operation and after start to feel better and loose weight? Thank You

doctor1 MD

my daughter aged 32 years is suffering from Rheumatic arthritis since last 7 years. Due to excessive strides she had to replace one knee 4 months back. Now she is under treatment and is taking tab.SAAZ, INJ.FOLITRAX15 mg weekly,She has stiff joints perticulerly shoulders and neck.

doctor1 MD

My wife suffers from illness after much diagnosis identifies as Psoriasis Rheumatoid Arthritis and has been on Wysone of 10mg per tablet per day with a weekly drug of Methotrexate..( which she now tapering owing to slightly elevated liver issue).. My wife is unable to do away with wysolone which she says is a wonder drug for her because it gives her instant relief..SHE is AWARE of the long term consequences but insists that TODAY is important than ONLY tomorrow.. IS there a Solution in Homeopathy so that I can wean her away from Wysolone pl.. Anxious husband

doctor1 MD

I have a very itchy back for the past year or so and it is getting worse. It is on the right side of my back just below my shoulder. I have rheumatoid arthritis and take Remicade & methotrexate also high blood pressure and take atenolol 50 mgs and candersarten. Please help with any answers.

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking high-dose fish oil for RA symptoms. It seems to have reduced pain but not swelling. Thank you. YYYY@YYYY

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going on for abt 3 weeks. Now the joints in my toes and feet are starting to get the same type of pain.